Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 296, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2005, 6:17 PM CDT for Hayes County, Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 4, 2005, 6:33 PM CDT
- In force
- 16 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 042317
SVRLBF
NEC085-042345-
/O.NEW.KLBF.SV.W.0296.050704T2317Z-050704T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 645 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES SOUTH OF HAYES CENTER...AND MOVING EAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN HAYES COUNTY AT 630 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4035 10124 4051 10116 4069 10104 4069 10077
4035 10077
$$
MASEK1 follow-up statement
000
WWUS53 KLBF 042333
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT MON JUL 4 2005
NEC085-042343-
/O.CAN.KLBF.SV.W.0296.000000T0000Z-050704T2345Z/
HAYES NE-
633 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYES COUNTY IS
CANCELLED...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHWEST NEBRASKA.
LAT...LON 4035 10124 4051 10116 4069 10104 4069 10077
4035 10077
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT MON JUL 4 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN TEMPS IN THE EXTENDED... .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CONCERN OVER THE NEXT 48 HOURS IS SEVERE POTENTIAL AND ASSOCIATED POPS. CAP QUICKLY ERODING ACROSS THE PANHANDLE THIS AFTERNOON AND THE SOUTHWEST THIS AFTERNOON. 18Z LAPS DATA INDICATING CAPES OF 1000 TO 1500 K ACROSS THE PANHANDLE AS WELL. LAPS DATA...AS WELL AS SFC ANALYSIS INDICATING WEAK LOW LEVEL CONVERGENCE ALONG HIGHWAY 26 FROM OGA TO BFF. SHOULD SEE INITIATION ALONG AND SOUTH OF THIS LINE. MAIN EXPECTED THREAT AT THIS JUNCTURE IS LARGE HAIL AS SHEAR IS ONLY MARGINALLY STRONG (AT OR NEAR 35 KTS). IF ANY TORNADO THREAT EXISTS...IT IS ALONG THE CO/NE BORDER IN THE PANHANDLE AS LAPS HELICITY VALS LOOK FAVORABLE FROM CYS TO SNY. INCREASED POPS ACCORDINGLY IN THE SOUTHWEST AND TOOK THEM OUT IN THE FAR NORTHEAST AS CONDS ARE FAIRLY STABLE. ON TUESDAY...SFC HIGH DRIFTS INTO THE UPPER MISSISSIPPI VALLEY ALLOWING A RETURN OF SRLY FLOW. THETA E RIDGE WILL DRIFT NWD AS WELL WITH CAPES OF 1-2K RETURNING NWD BY AFTERNOON. WITH A WEAK CAP IN PLACE...CONVECTION SHOULD FIRE QUICKLY BY AFTERNOON. BLANKETED POPS ACROSS THE ENTIRE FA WITH HIGHEST IN THE SWRN ZONES ONCE AGAIN. WILL CARRY THESE INTO THE OVERNIGHT HOURS WITH A LOW LEVEL JET EXPECTED ACROSS WESTERN PORTIONS OF NEBRASKA. FOR WEDNESDAY...UPPR PATTERN UNDERGOES AMPLIFICATION WITH H5 PATTERN SHIFTING FROM WNW TO NNW. SHOULD SEE THE USUAL DOSE OF CONVECTION ACROSS THE FRONT RANGES OF CO AND WY. WITH THE H5 PATTERN SHIFT...BULK OF THE ACTIVITY SHOULD REMAIN WEST OF THE FA...WITH THE ONLY PRECIP CHANCES ACROSS THE FAR WRN AND SWRN ZONES. LONG TERM (FRIDAY THROUGH MONDAY)...LITTLE CHANGES MADE TO THE EXTENDED WITH MAINLY DRY CONDS EXPECTED. RIDGE STILL ON TRACK TO BUILD INTO THE CENTRAL CONUS BY MIDWEEK. MODELS HINTING AT BREAKING THE RIDGE DOWN WITH A FROPA LATE MONDAY INTO TUESDAY. THIS TREND WILL CONTINUE TO BE MONITORED AS POPS MAY NEED TO BE PLACED IN THE FORECAST FOR MONDAY NIGHT. AS FOR TEMPS...WILL HOLD THESE IN THE 90S FOR HIGHS AS THE MODEL IS FORECASTING DEW POINTS IN THE 60S. MAY NEED TO ADJUST TEMPS UP HIGHER IN THE FAR WESTERN ZONES IF DEW POINTS TREND LOWER INTO THE LWR 50S AND WILL MONITOR THIS AS WELL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jul 4, 3:03 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT MON JUL 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 303 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STALLED FRONTAL BOUNDARY SOUTH OF NEBRASKA WILL KEEP WINDS IN AN EASTERLY TO SOUTHEASTERLY DIRECTION THROUGH THE NIGHT WHICH WILL CONTINUE TO BRING MOISTURE BACK INTO THE AREA. IN ADDITION...A SERIES OF FAST MOVING UPPER LEVEL LOW PRESSURE SYSTEMS WILL COMBINE WITH A MODERATELY UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...CONTINUING INTO THE OVERNIGHT HOURS. HOWEVER...THE COOL AIRMASS LOCATED ACROSS THE AREA WHICH IS NORTH OF THE FRONTAL BOUNDARY...WILL REDUCE THE SEVERE WEATHER THREAT FOR A LARGE PORTION OF THE OUTLOOK AREA. A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS SOUTHWEST NEBRASKA...MAINLY SOUTH AND WEST OF A LINE FROM CRESCENT LAKE IN GARDEN COUNTY TO OGALLALA TO HAYES IN HAYES CENTER. THE MAIN SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL TURN SOUTHERLY DURING THE DAY TUESDAY...AGAIN BRINGING IN ADDITIONAL MOISTURE INTO THE AREA. THE CONTINUED QUICK MOVING SYSTEMS ALOFT WILL AGAIN SET THE STAGE FOR THUNDERSTORM DEVELOPMENT ACROSS WESTERN NEBRASKA INITIALLY TUESDAY EVENING. HOWEVER...NO PRONOUNCED FRONTAL BOUNDARY WILL BE AVAILABLE TO FOCUS THUNDERSTORM DEVELOPMENT...WHICH WILL ULTIMATELY LIMIT THE COVERAGE OF THUNDERSTORMS UNTIL LATE TUESDAY NIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE IN FAR SOUTHWEST NEBRASKA AGAIN...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. LATER...A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE ACROSS NORTH CENTRAL NEBRASKA LATE TUESDAY NIGHT. BY LATE IN THE WEEK...AN UPPER LEVEL HIGH PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND TAKE HOLD ACROSS THE AREA. THIS WILL LIMIT THUNDERSTORM CHANCES FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SOUTHEASTERN PANHANDLE THIS EVENING AND TUESDAY EVENING. JWS/MASEK
In the hours before
Special weather statement, Jul 4, 4:58 PM CDT, 1 hour 19 minutes before
NEZ056>059-069>071-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 601 IS IN EFFECT UNTIL MIDNIGHT CDT OR 11 PM MDT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHWEST NEBRASKA INCLUDING THE FOLLOWING COUNTIES... CHASE...DEUEL...FRONTIER...HAYES...KEITH...LINCOLN...PERKINS. CDC
Local storm report, Jul 4, 5:12 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 8 NNE BRADY 41.13N 100.31W
07/04/2005 0.75 INCH LINCOLN NE PUBLIC
&&
RLBLocal storm report, Jul 4, 5:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 15 WNW HAYES CENTER 40.59N 101.28W
07/04/2005 0.75 INCH HAYES NE PUBLIC
&&
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 34 min |
| Jul 3, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 28 min |
| Jul 3, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 18 min |
| Jul 4, 2:16 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 44 min |
| Jul 4, 2:59 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jul 4, 4:27 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 36 min |
| Jul 4, 4:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
| Jul 4, 5:05 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.